Hail, Huron
- When
- June 14, 1:00 PM EST
- Where
- Huron County, New London
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.267, -80.683
Penny size hail was observed.
9 hail, 7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 12:25 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 125 PM EDT TUE JUN 14 2005 .AVIATION(18Z-18Z)... ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS. BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS. && .SHORT TERM (TODAY-WEDNESDAY)... FEW TSTM DVPLD OVER NE OH AND CNTRL LERI ERY THIS MRNG AND THEY MAY HOLD ON FOR THE ERY MRNG HRS OVER THE NERN PTN CWA. OTRW MAIN THREAT FOR TSTMS SHUD BE FROM LATE MRNG ON STARTING IN FAR W THEN SPRDG EWD ACRS THE CWA AS STORMS DVPL OUT AHEAD OF COLD FRONT TODAY. SPC HAS PUT JUST ABOUT THE ENTIRE AREA UNDER MODERATE RISK OF SEVERE WEATHER TODAY. STRONG DYNAMICS WITH CAPES ARND 3000J... LIS ARND -6...DEEP LOW LVL MSTR ALG WITH MOD TO STG WINDS ALOFT ADDING TO SEVERE WX THREAT THIS AFTERNOON. WILL TAPER SHWRS/TSTMS OFF OVERNIGHT TNGT. SFC LOW MOVS SLOW INTO SW QUEBEC THU EVNG WITH TROF ROTG DOWN INTO THE LOWER LAKES. SHUD BE ENUF MSTR INSTABILITY FOR SHWRS PSBLY TSTM MNLY NE. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... MADE FEW CHNGS ERY IN PD. ADDED CHC RSHWRS OVER WRN AREAS THU NGT AS ANOTHER TROF MOVES THRU AND LOWER TEMPS ERY IN PD TOO. PREV DISC... UNSEASONABLE UPPER LOW TO DROP SE ACROSS E GRTLKS. DETAILS NOT CLEAR AS TO HOW FAR SOUTH AND WEST SYSTEM WILL MOVE. NEW NAM/ETA TRENDING TOWARD LOW MOVING SE ACROS NEW YORK STATE AND SLIINDG EAST TOWARD NEW ENGLAND WHILE 12Z GFS BROUGHT LOW FARTHER SOUTH ACROSS OHIO. THIS SEEMS A BIT TOO STRONG AND NCEP FAVORS TRACK SLIGHTLY FARTHER NE. SERIES OF SHORT WAVES WILL ROTATE AROUND UPPER LOW WITH THE LAST HOPEFULLY ON FRIDAY SO CHANCE OF RANDOM SHOWERS/STORMS EACH DAY SHIFTING FARTHER ENE LATER IN THE WEEK. TEMPERATURES WILL FLIP FLOP FROM BEING WELL ABOVE NORMAL TO BELOW NORMAL. IF IT WERE TO BE OVERCAST THURSDAY OR FRIDAY TEMPS COULD HOLD IN THE 60S BUT WILL NOT FCST AT THIS TIME SINCE EVEN A LITTLE BIT OF MID JUNE SUNSHINE GOES A LONG WAY AND SHOULD ALLOW TEMPS TO RISE TO 70 OR LOWER 70S. SHOULD BE DRY BY THE WEEKEND WITH MILD DAYS AND COOL NIGHTS WITH A SLOW WARMING TREND DEVELOPING BY EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR/KOSARIK AVIATION...KIELTYKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 710 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 509 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1130 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141800- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 1130 AM EDT TUE JUN 14 2005 SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. SEVERE THUNDERSTORMS WILL DEVELOP ACROSS INDIANA AND WESTERN OHIO AND MOVE EASTWARD THIS AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN ADVANCE OF THE MAIN SQUALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO UNTIL 7 PM. THE THUNDERSTORM THREAT FOR NORTHWEST PENNSYLVANIA WILL OCCUR FROM MID AFTERNOON THROUGH THE EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND. WINDS MAY GUST IN EXCESS OF 70 MPH WITH SOME OF THE THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE AS WELL AS AN ISOLATED TORNADO. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR WITH THE PASSAGE OF THE STORMS. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD PREPARE FOR THE CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY THE THREAT OF DAMAGING WINDS. KNOW WHERE TO GO IN CASE OF THREATENING WEATHER. THE SAFEST LOCATION IS THE BASEMENT OR LOWEST FLOOR OF AN INTERIOR ROOM AWAY FROM WINDOWS. KOSARIK
The Pittsburgh radar (KPBZ), 91 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
9 hail, 7 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
Nickel size hail was observed. Several other reports from the county also contained observations of penny size hail.
Numerous trees and power poles were blown down. A semi truck was also blown over from thunderstorm winds.
Nickel size hail was observed.
Numerous trees, power lines, and power poles downed from thunderstorm winds. One tree was reported to have fallen on a house. Two semi trucks were also blown over.
A few large limbs down.
A few large limbs were reported down from thunderstorm winds.
Nickel size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Quarter size hail was observed.
Quarter size hail was observed.
Winds observed by a trained spotter were estimated at 60 mph. There was also a report from law enforcement that two trees were downed from thunderstorm winds.
Penny size hail was observed.
Two trees downed due to thunderstorm winds.
Winds at Youngstown Warren Regional Airport were measured at 58 mph. Also, across southern portions of the county, trained spotters reported numerous large limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459855, 5459843, 5459851, 5459852, 5459847, 5459853, 5459858, 5459849, 5459857, 5459844, 5459856, 5459845, 5459848, 5459854, 5459850, 5459846.